Alert archive / Michigan / Frost Advisories in 2025
Frost Advisory 2, NWS Gaylord, MI
NWS Gaylord, MI issued this frost advisory at May 10, 2025, 2:53 PM EDT for 21 counties in Michigan. It took effect at May 10, 2025, 11:00 PM EDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 10, 2025, 2:53 PM EDT (18:53 UTC)
- In effect from
- May 10, 2025, 11:00 PM EDT
- Expired
- May 11, 2025, 8:00 AM EDT
- In force
- 9 hr
- Issued by
- NWS Gaylord, MI
All 21 counties
Alcona County, MI, Alpena County, MI, Antrim County, MI, Benzie County, MI, Charlevoix County, MI, Cheboygan County, MI, Crawford County, MI, Emmet County, MI, Grand Traverse County, MI, Iosco County, MI, Kalkaska County, MI, Leelanau County, MI, Manistee County, MI, Missaukee County, MI, Montmorency County, MI, Ogemaw County, MI, Oscoda County, MI, Otsego County, MI, Presque Isle County, MI, Roscommon County, MI, Wexford County, MI
The radar
The NCL Michigan radar (KAPX), 11 km from the middle of the area, began a volume at 18:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Alpena, MI (KAPX), launched 12:00Z, 6.9 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1919 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 38 m²/s²
- 0-3 km storm-relative helicity
- 50 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
928 WWUS73 KAPX 101853 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 253 PM EDT Sat May 10 2025 MIZ016>018-020>036-099-110700- /O.NEW.KAPX.FR.Y.0002.250511T0300Z-250511T1200Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Charlevoix- 253 PM EDT Sat May 10 2025 ...FROST ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 8 AM EDT SUNDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...Most of Northern Lower Michigan. * WHEN...From 11 PM this evening to 8 AM EDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JZ
3 follow-up statements
266 WWUS73 KAPX 110056 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 856 PM EDT Sat May 10 2025 MIZ016>018-020>036-099-111200- /O.CON.KAPX.FR.Y.0002.250511T0300Z-250511T1200Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Charlevoix- 856 PM EDT Sat May 10 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT SUNDAY... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...A portion of Northern Lower Michigan. * WHEN...Until 8 AM EDT Sunday. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ JLD
166 WWUS73 KAPX 110622 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 222 AM EDT Sun May 11 2025 MIZ016>018-020>036-099-111200- /O.CON.KAPX.FR.Y.0002.000000T0000Z-250511T1200Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Charlevoix- 222 AM EDT Sun May 11 2025 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * WHAT...Temperatures as low as 32 will result in frost formation. * WHERE...A portion of Northern Lower Michigan. * WHEN...Until 8 AM EDT this morning. * IMPACTS...Frost could harm sensitive outdoor vegetation. Sensitive outdoor plants may be killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Take steps now to protect tender plants from the cold. && $$ MJG
207 WWUS73 KAPX 111158 NPWAPX URGENT - WEATHER MESSAGE National Weather Service Gaylord MI 758 AM EDT Sun May 11 2025 MIZ016>018-020>036-099-111300- /O.EXP.KAPX.FR.Y.0002.000000T0000Z-250511T1200Z/ Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Charlevoix- 758 AM EDT Sun May 11 2025 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... $$ JZ
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this frost advisory went out at May 10, 1:19 PM EDT, 1 hour 34 minutes earlier. Its key messages:
- Decreasing clouds and becoming breezy today.
- Patchy frost possible tonight, especially inland areas.
- Dry Sunday with temperatures soaring into the 70s and 80s by Monday.
- Fire danger anticipated Sunday and especially Monday.
- Next shower and thunderstorm chances hold until the middle of next week.
Area forecast discussion, May 10, 1:19 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
119 PM EDT Sat May 10 2025
.KEY MESSAGES...
- Decreasing clouds and becoming breezy today.
- Patchy frost possible tonight, especially inland areas.
- Dry Sunday with temperatures soaring into the 70s and 80s by
Monday.
- Fire danger anticipated Sunday and especially Monday.
- Next shower and thunderstorm chances hold until the middle of
next week.
&&
.UPDATE...
Issued at 929 AM EDT Sat May 10 2025
Some bubbly mid-clouds are over far eastern upper MI and
adjoining parts of Lk Huron, as well as down toward Saginaw
Bay. A larger mass of lower clouds is north of the Sault, but
these are already failing to survive the downsloping as they try
to advect southward. With further diurnal heating/mixing
eroding the cloud deck, this cloud mass will not bodily move
into northern MI. However, there will be an uptick in low-level
moisture into our area. That should allow some cu to develop,
especially in ne lower MI (APN/Rogers/Atlanta area), by early
afternoon. Any cu should tend to mix out further as we move thru
the afternoon.
RH values will hold up higher today than yesterday, given this
bit of moisture input from the north.
Max temps mid-upper 50s eastern UP, to low 70s near Gladwin.
Temps cooler where the northerly breeze is onshore.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 212 AM EDT Sat May 10 2025
Pattern Synopsis/Forecast: Surface cold front in the process of
crossing northern lower Michigan early this morning. Just a few
sprinkles being wrung out as a result amidst increased mid-cloud.
Winds turn out of the north-northwest today, breezy at times, while
higher surface pressures filter in from the north. High pressure
settles over the northern Great Lakes tonight with another round of
chilly temperatures and frost potential.
Forecast Details: Band of mid cloud continues to drift southeast
across northern lower Michigan with just a stray sprinkle or light
shower possible through early this morning. Otherwise, decreasing
clouds today with winds turning breezy out of the north-northwest
gusting as high as 20-25 mph over northwest lower this afternoon.
Winds turn lighter this evening as high pressure continues to work
in from the north/northwest, eventually trending toward calm
overnight. Coinciding low-level thermal trough sags overhead
tonight, which combined with those light/calm winds and clear skies
should allow temperatures to fall into the 30s area-wide. Highest
probability for temperatures in the low-mid 30s and resultant
frost formation lies away from the immediate Great Lakes
shorelines.
&&
.LONG TERM /SUNDAY THROUGH FRIDAY/...
Issued at 212 AM EDT Sat May 10 2025
Forecast Details:
Surface high pressure will be east of Lake Huron Sunday, leading to
a shift to more southerly winds across the region by Sunday. Very
dry airmass will inhibit any cloud cover both Sunday and Monday,
allowing for our first taste of Summer to materialize Monday.
Pinched pressure gradient as an approaching cutoff low from the
central Gulf coast moves into the Ohio Valley Monday... result will
be stronger southerly flow for Monday, and the moisture from that
approaching system will likely be lagging as it moves into the
region, thus promoting ample mixing and low RHs, which will lead to
fire weather concerns (already elevated on Sunday due to low RHs but
minimal wind concerns) rising to potential Red Flag criteria Monday
(southerly winds sustained 5-15, gusts 25+ mph possible) as
temperatures surge well into the 80s across northern lower... cooler
with 70s north of the Bridge (cooler lakeshores).
As the closed low slowly moves into the Great Lakes, shower and
storm chances will be on the increase as dewpoints build into the
50s and 60s across the region, bringing about a muggy feel that will
linger through the rest of the forecast period (lows Tuesday night
and beyond set to be well into the 50s to lower 60s). Best chances
for rain will be Wednesday through Friday as the core of the deeper
moisture builds overhead, with temperatures in the 70s and 80s
during the day promoting diurnally driven showers and
thunderstorms... which... given the somewhat minimal flow, could be
locally heavy with the juicier airmass in place and the slower storm
motions, barring lake breeze boundary developments leading to
quicker motions.
&&
.AVIATION /18Z TAFS THROUGH 18Z SUNDAY/...
Issued at 119 PM EDT Sat May 10 2025
VFR. High pressure building into northern MI tonight. Breezy nw
to n winds continue this afternoon, then quickly weaken this
evening. Little cloud cover expected, and should be too dry for
any fog late tonight.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...None.
MARINE...Small Craft Advisory until 7 PM EDT this evening for LHZ349.
Small Craft Advisory until 7 PM EDT this evening for LMZ323-
344>346.
&&
UPDATE...JZ
SHORT TERM...MJG
LONG TERM...HAD
AVIATION...JZHazardous weather outlook, May 10, 7:08 AM EDT, 7 hours 45 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 708 AM EDT Sat May 10 2025 MIZ016>018-020>036-041-042-086>088-095>099-111200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 708 AM EDT Sat May 10 2025 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Today and tonight. Frost is possible late tonight in the interior of northern lower Michigan. .DAYS TWO THROUGH SEVEN...Sunday through Friday. Elevated fire danger is possible Sunday and Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-111200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 708 AM EDT Sat May 10 2025 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. For more information visit http://weather.gov/gaylord. JZ
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 2:16 AM EDT | Small Craft Advisory | APX | 17 hr |
Nearby
Frost Advisories in Michigan, 2025Every frost advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.